Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 24, NWS El Paso, TX

December 29, 2014Doña Ana County, New Mexico; El Paso County, Texas

NWS El Paso, TX issued this wind advisory at Dec 29, 2014, 3:46 PM MST for Doña Ana County, New Mexico; El Paso County, Texas. It took effect at Dec 30, 2014, 11:00 AM MST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2014, 3:46 PM MST (22:46 UTC)
In effect from
Dec 30, 2014, 11:00 AM MST
Expired
Dec 31, 2014, 2:00 PM MST
In force
27 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2131 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WWUS74 KEPZ 292246
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
346 PM MST MON DEC 29 2014

...COLD FRONT WITH GUSTY WINDS TO MOVE INTO THE RIO GRANDE VALLEY
TUESDAY...

.A COLD FRONT WILL SWEEP IN FROM THE EAST TUESDAY...REACHING THE
RIO GRANDE VALLEY BY MID DAY. WINDS WILL BE STRONGEST ALONG THE
WEST SLOPES AND THROUGH GAPS OF TERRAIN...SUCH AS THE ORGAN AND
FRANKLIN MOUNTAINS. THESE WINDS WILL CONTINUE THROUGH TUESDAY
NIGHT INTO WEDNESDAY MORNING BEFORE BEGINNING TO DIMINISH.

NMZ411-TXZ418-301300-
/O.NEW.KEPZ.WI.Y.0024.141230T1800Z-141231T1800Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
DOWNTOWN...WEST EL PASO...UPPER VALLEY
346 PM MST MON DEC 29 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 11 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO
11 AM MST WEDNESDAY. 

* EVENT: GUSTY WINDS TO 45 MPH ALONG WEST SLOPES OF THE FRANKLIN
  AND ORGAN MOUNTAINS.

* TIMING: COLD FRONT WITH STRONG WINDS WILL MOVE INTO AREA MID DAY
  TUESDAY AND LAST INTO WEDNESDAY MORNING. 

* IMPACT: GUSTY WINDS COULD CAUSE SMALL OBJECTS TO BLOW AROUND.
  PATCHY BLOWING DUST ALSO POSSIBLE.

* VISIBILITY: FEW AREAS OF 5 TO 7 MILES POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
4 follow-up statements
516 
WWUS74 KEPZ 301301
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
601 AM MST TUE DEC 30 2014

...COLD FRONT WITH GUSTY WINDS TO MOVE INTO THE RIO GRANDE VALLEY
TODAY...

.A COLD FRONT WILL SWEEP IN FROM THE EAST TODAY...REACHING THE RIO
GRANDE VALLEY BY MID DAY. WINDS WILL BE STRONGEST ALONG THE WEST
SLOPES AND THROUGH GAPS OF TERRAIN...SUCH AS THE ORGAN AND
FRANKLIN MOUNTAINS. THESE WINDS WILL CONTINUE THROUGH WEDNESDAY
MORNING BEFORE BEGINNING TO DIMINISH.

NMZ411-TXZ418-302300-
/O.CON.KEPZ.WI.Y.0024.141230T1800Z-141231T1800Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
DOWNTOWN...WEST EL PASO...UPPER VALLEY
601 AM MST TUE DEC 30 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 AM MST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 AM MST WEDNESDAY. 

* EVENT: STRONG EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
  ALONG WEST SLOPES OF THE FRANKLIN AND ORGAN MOUNTAINS.

* TIMING: COLD FRONT WITH STRONG WINDS WILL MOVE INTO AREA MID 
  DAY TUESDAY AND LAST INTO WEDNESDAY MORNING. 

* IMPACT: GUSTY WINDS COULD CAUSE SMALL OBJECTS TO BLOW AROUND. 
  PATCHY BLOWING DUST ALSO POSSIBLE. 

* VISIBILITY: FEW AREAS OF 5 TO 7 MILES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN
522 
WWUS74 KEPZ 301704
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1004 AM MST TUE DEC 30 2014

...LOCAL AREAS OF GUSTY WINDS AND/OR LOW CLOUDS WILL PERSIST
THROUGH TONIGHT...

.A COLD FRONT HAS SWEPT WEST PAST THE RIO GRANDE VALLEY THIS
MORNING. THIS HAS BROUGHT GUSTY WINDS TO WEST SLOPES OF TERRAIN.
FURTHER EAST CONSIDERABLE LOW CLOUDS COVER EASTERN NEW MEXICO UP
TO THE EAST SLOPES OF THE SACRAMENTO MOUNTAINS. THESE CONDITIONS
WILL LIKELY REMAIN THROUGH TONIGHT AND INTO WEDNESDAY MORNING. 

NMZ416-302300-
/O.NEW.KEPZ.ZF.Y.0001.141230T1704Z-141231T1800Z/
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MAYHILL...SACRAMENTO...PINON
1004 AM MST TUE DEC 30 2014

...FREEZING FOG ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FREEZING FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM
MST WEDNESDAY. 

* EVENT: FREEZING FOG AND POSSIBLE ISOLATED AREAS OF LIGHT
  FREEZING DRIZZLE.

* TIMING: CLOUDS AND FOG HAVE MOVED INTO THE AREA AND WILL LIKELY
  LAST INTO WEDNESDAY MORNING.

* IMPACT: LIGHT COATINGS OF ICE COULD MAKE ROAD TRAVEL
  DANGEROUS...ESPECIALLY TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

NMZ411-TXZ418-302300-
/O.CON.KEPZ.WI.Y.0024.141230T1800Z-141231T1800Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
DOWNTOWN...WEST EL PASO...UPPER VALLEY
1004 AM MST TUE DEC 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY...

* EVENT: STRONG EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH
  ALONG WEST SLOPES OF THE FRANKLIN AND ORGAN MOUNTAINS.

* TIMING: STRONG WINDS IN AREAS WILL LIKELY CONTINUE INTO
  WEDNESDAY MORNING.

* IMPACT: GUSTY WINDS COULD CAUSE SMALL OBJECTS TO BLOW AROUND. 
  PATCHY BLOWING DUST ALSO POSSIBLE. 

* VISIBILITY: FEW AREAS OF 5 TO 7 MILES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
154 
WWUS74 KEPZ 302234
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
334 PM MST TUE DEC 30 2014

...LOCAL AREAS OF GUSTY WINDS AND/OR LOW CLOUDS WILL PERSIST
THROUGH TONIGHT...

.A COLD FRONT HAS SWEPT WEST PAST THE RIO GRANDE VALLEY THIS
MORNING. THIS HAS BROUGHT GUSTY WINDS TO WEST SLOPES OF TERRAIN.
FURTHER EAST CONSIDERABLE LOW CLOUDS COVER EASTERN NEW MEXICO UP
TO THE EAST SLOPES OF THE SACRAMENTO MOUNTAINS. THESE CONDITIONS
WILL LIKELY SPREAD OVER PARTS OF WEST TEXAS TONIGHT AND REMAIN
INTO WEDNESDAY MORNING.

NMZ417-TXZ420>424-311300-
/O.EXB.KEPZ.ZF.Y.0001.141231T0200Z-141231T1800Z/
OTERO MESA-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...CROW FLATS...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
334 PM MST TUE DEC 30 2014

...FREEZING FOG ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
11 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FREEZING FOG ADVISORY...WHICH IS IN EFFECT FROM 7 PM
THIS EVENING TO 11 AM MST WEDNESDAY. 

* EVENT: FREEZING FOG AND POSSIBLE ISOLATED AREAS OF LIGHT 
  FREEZING DRIZZLE. 

* TIMING: CLOUDS AND FOG WILL MOVE INTO THE AREA THIS EVENING AND
  WILL LIKELY LAST INTO WEDNESDAY MORNING.

* IMPACT: LIGHT COATINGS OF ICE COULD MAKE ROAD TRAVEL
  DANGEROUS...ESPECIALLY TONIGHT. FEW AREAS OF POOR VISIBILITY
  ALSO POSSIBLE IN FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

NMZ411-TXZ418-311300-
/O.CON.KEPZ.WI.Y.0024.000000T0000Z-141231T1800Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
DOWNTOWN...WEST EL PASO...UPPER VALLEY
334 PM MST TUE DEC 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY...

* EVENT: GUSTY WINDS OF 40 TO 50 MPH ALONG WEST SLOPES OF
  MOUNTAINS. 

* TIMING: STRONG WINDS IN AREAS WILL LIKELY CONTINUE INTO 
  WEDNESDAY MORNING. 

* IMPACT: GUSTY WINDS COULD CAUSE SMALL OBJECTS TO BLOW AROUND. 
  PATCHY BLOWING DUST ALSO POSSIBLE. 

* VISIBILITY: FEW AREAS OF 5 TO 7 MILES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ416-311300-
/O.CON.KEPZ.ZF.Y.0001.000000T0000Z-141231T1800Z/
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MAYHILL...SACRAMENTO...PINON
334 PM MST TUE DEC 30 2014

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

* EVENT: FREEZING FOG AND POSSIBLE ISOLATED AREAS OF LIGHT 
  FREEZING DRIZZLE. 

* TIMING: CLOUDS AND FOG HAVE MOVED INTO THE AREA AND WILL 
  LIKELY LAST INTO WEDNESDAY MORNING. 

* IMPACT: LIGHT COATINGS OF ICE COULD MAKE ROAD TRAVEL
  DANGEROUS...ESPECIALLY TONIGHT. LOCAL AREAS OF POOR VISIBILITIES
  IN THE FOG POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

HEFNER
198 
WWUS74 KEPZ 311244
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
544 AM MST WED DEC 31 2014

...LOCAL AREAS OF GUSTY WINDS AND/OR LOW CLOUDS WILL PERSIST
THROUGH THIS AFTERNOON...

.LOCALLY STRONG EAST WINDS WILL PERSIST ALONG WEST SLOPES THROUGH
MID AFTERNOON. FURTHER EAST...CONSIDERABLE LOW CLOUD COVER EXISTS
IN EASTERN NEW MEXICO UP TO THE EAST SLOPES OF THE SACRAMENTO
MOUNTAINS. THESE CONDITIONS WILL REMAIN IN PLACE FOR MUCH OF THE
DAY. AREAS OF FREEZING FOG AND OCCASIONAL FREEZING DRIZZLE MAY
ALSO BE OCCURRING OVER PORTIONS OF HUDSPETH COUNTY. 

NMZ411-TXZ418-312100-
/O.EXT.KEPZ.WI.Y.0024.000000T0000Z-141231T2100Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
DOWNTOWN...WEST EL PASO...UPPER VALLEY
544 AM MST WED DEC 31 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON.

* TIMING: STRONG WIND GUSTS UP TO 45 MPH IN AREAS WILL LIKELY
  CONTINUE UNTIL MID AFTERNOON.

* IMPACT: GUSTY WINDS COULD CAUSE SMALL OBJECTS TO BLOW AROUND. 
  PATCHY BLOWING DUST ALSO POSSIBLE. 

* VISIBILITY: FEW AREAS OF 5 TO 7 MILES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ416-312100-
/O.EXT.KEPZ.ZF.Y.0001.000000T0000Z-141231T2100Z/
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MAYHILL...SACRAMENTO...PINON
544 AM MST WED DEC 31 2014

...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* TIMING: CLOUDS AND FOG HAVE MOVED INTO THE AREA AND WILL LIKELY
  LAST UNTIL THE AFTERNOON.

* IMPACT: LIGHT COATINGS OF ICE COULD MAKE ROAD TRAVEL DANGEROUS.
  LOCAL AREAS OF POOR VISIBILITIES IN THE FOG POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

NMZ417-TXZ420>424-312100-
/O.EXT.KEPZ.ZF.Y.0001.000000T0000Z-141231T2100Z/
OTERO MESA-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...CROW FLATS...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
544 AM MST WED DEC 31 2014

...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* EVENT: FREEZING FOG AND POSSIBLE ISOLATED AREAS OF LIGHT 
  FREEZING DRIZZLE. 

* TIMING: CLOUDS AND FOG WILL MOVE INTO THE AREA THIS EVENING AND
  WILL LIKELY LAST UNTIL THE AFTERNOON.

* IMPACT: LIGHT COATINGS OF ICE COULD MAKE ROAD TRAVEL 
  DANGEROUS...ESPECIALLY TONIGHT. FEW AREAS OF POOR VISIBILITY 
  ALSO POSSIBLE IN FOG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

LUNDEEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 29, 3:26 PM MST, 20 minutes earlier.

Area forecast discussion, Dec 29, 3:26 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
326 PM MST MON DEC 29 2014

.SYNOPSIS...
OLD MAN WINTER TO MAKE A RETURN TO THE BORDERLAND TO CLOSE OUT 2014
AND USHER IN 2015. A SHARP COLD FRONT WILL PUSH WEST INTO MUCH OF
THE AREA TUESDAY...WITH SOME LIGHT FREEZING DRIZZLE OR SLEET
POSSIBLE EAST OF EL PASO. TEMPERATURES WILL BE ABOUT 10 TO 15
DEGREES COOLER THAN MONDAY. WINDS WILL ALSO BECOME QUITE GUSTY ALONG
WEST SLOPES OF TERRAIN. A PACIFIC FRONTAL SYSTEM WILL MOVE TOWARD
THE AREA WEDNESDAY NIGHT AND THURSDAY. THE SURFACE FRONT WILL MOVE
THROUGH THURSDAY GIVING THE AREA A CHANCE OF RAIN AND SNOW. THIS
WILL TAPER OFF THURSDAY NIGHT...ONLY TO HAVE THE PRECIPITATION
INCREASE AGAIN FRIDAY AS THE UPPER LOW FROM THE SYSTEM MOVES OVER
THE BORDERLAND. THIS WILL SPREAD SNOW MOST PLACES ABOVE 5000 FEET
WITH A MIXTURE BELOW. SOME OF THIS SNOW COULD BECOME HEAVY OVER THE
MOUNTAINS. THE STORM SYSTEM MOVES OUT FRIDAY NIGHT...LEAVING THE
REST OF THE WEEKEND AND FIRST PART OF NEXT WEEK DRY BUT CONTINUED
BELOW NORMAL TEMPERATURES.

&&

.DISCUSSION...
WINTRY WEATHER TO MAKE A RETURN THIS WEEK TO SEND US OUT OF 2014 AND
BEGIN 2015. WEST FLOW AROUND THE BOTTOM OF VERY LARGE LONG WAVE
TROUGH OVER MOST OF THE NORTHERN AND CENTRAL U.S. WILL KEEP PLEASANT
CONDITIONS OVER US YET TONIGHT BUT THEN AN EASTERLY PUSH AND BACK
DOOR FRONT PUSH IN TUESDAY. FRONT WILL REACH THE SACS TUESDAY
MORNING AND TO THE RIO GRANDE VALLEY TUESDAY AFTERNOON. MOISTURE
WITH THIS FRONT VERY SHALLOW BUT EXISTENT. WILL LIKELY SEE SOME
FREEZING DRIZZLE OR SLEET IN THE SACS. A LITTLE TOUGHER ALONG THE
LOWLANDS. HUDSPETH COUNTY TYPICALLY SEES FREEZING PCPN...BUT GRIDS
STILL SHOW MOST OF THE HUDSPETH A BIT TOO WARM AT THE SURFACE AND
MAY JUST SEE SLEET. TUESDAY NIGHT WITH ADDITIONAL COOLING...FREEZING
DRIZZLE MAY BE A THREAT FOR HUDSPETH AND EVEN EASTERN EL PASO
COUNTIES. STRONG GRADIENT WITH FRONT WILL CREATE GUSTY WINDS. WILL
ISSUE WIND ADVISORY FOR WEST SLOPES OF TERRAIN TUESDAY INTO
WEDNESDAY. MODELS SHOW SOME UPSLOPE OVER THE EASTERN BLACK RANGE
TUESDAY NIGHT SO INCLUDED POPS AND QPF THERE.

WEDNESDAY LOOKS TO BE A BREAK AS EASTERLY FLOW NOW DRIER AND UPPER
LOW/PACIFIC FRONT STILL TOO FAR WEST. WILL STILL KEEP POPS IN MOST
OF THE AREA WEDNESDAY BUT LIKELY MOSTLY A BREAK IN THE ACTION.

FRONTAL SYSTEM BEGINS MOVING IN THURSDAY. LOOKS LIKE WARM SURFACE
BUBBLE AHEAD OF THE FRONT SHOULD KEEP MOST LOWLAND PCPN AS RAIN
BEFORE BEGINNING TO COOL THURSDAY NIGHT BEHIND THE FRONT. INITIAL
SHOT OF ENERGY THEN LIFTS NORTH ALLOWING ANOTHER BREAK THURSDAY
NIGHT BEFORE FINAL VORT/SECONDARY LOW DROP DOWN TO SW NEW MEXICO
EARLY FRIDAY MORNING. THIS WILL BEGIN THE FINAL EPISODE OF
PRECIPITATION. HEAVY SNOW POSSIBLE FOR THE MOUNTAINS...ESPECIALLY
THE SACS...AND SNOW LEVELS WILL FALL TO 5000 FT OR BELOW. SNOW
ADVISORIES MAY BE NEEDED FOR THE HIGHER ELEVATIONS OF THE
DESERT...SUCH AS SIERRA...LUNA...AND HIDALGO COUNTIES.

UPPER LOW QUICKLY EXITS FRIDAY NIGHT AND SATURDAY BUT STUBBORN UPPER
RIDGE PERSISTS OVER THE WEST COAST OF THE U.S...KEEPING
NORTH/NORTHWEST FLOW OVER THE CWA FOR THE WEEKEND THROUGH THE
FORECAST PERIOD. SHOULD KEEP US DRY BUT TEMPERATURES WILL REMAIN AT
OR BELOW NORMAL THROUGH THIS PERIOD.

&&

.AVIATION...VALID 30/00Z-31/00Z...
P6SM SKC-FEW250 THRU 18Z...THEN FEW-SCT040-060 SCT-BKN250. W TO SW
WINDS AOB 12KTS THRU 09Z...THEN BACK DOOR COLD FRONT WILL START TO
ENTER FROM EAST AND TURN WINDS AROUND TO THE E AT 10-20KTS WITH
HIGHER GUSTS ON WRN MTN SLOPES BETWEEN 15Z-18Z.

&&

.FIRE WEATHER...
SOME BIG CHANGES IN THE WEATHER CONDITIONS WILL START TUESDAY
MORNING AS A BACK DOOR COLD FRONT MOVES THROUGH THE REGION. EXPECT
HIGHS TUESDAY ABOUT 5 TO 15 DEGREES COOLER THAN TODAY WITH THE
BIGGEST DIFFERENCES IN EASTERN ZONES. SOME FREEZING DRIZZLE IS
POSSIBLE TUESDAY NIGHT ACROSS THE FAR EAST. TEMPERATURES WILL REMAIN
COOL THROUGH THE REMAINDER OF THE WEEK. THE SIGNIFICANT
PRECIPITATION WITH THIS STORM WILL HOLD OFF UNTIL WEDNESDAY NIGHT OR
THURSDAY MORNING WHEN IT STARTS TO ENTER FROM THE WEST. FURTHER EAST
THE PRECIP WILL GENERALLY HOLD OFF UNTIL FRIDAY AS UPPER LOW MOVES
ALONG THE BORDER REGION. GUSTY WINDS WILL OCCUR TUESDAY AND
WEDNESDAY OUT OF THE EAST AND SHIFT TO THE WEST ON FRIDAY. COOL BUT
DRY CONDITIONS ARE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 33  45  29  43  30 /   0   0  10   0   0
SIERRA BLANCA           30  37  23  34  24 /   0  10  20  20  10
LAS CRUCES              30  46  25  42  26 /   0   0   0   0   0
ALAMOGORDO              30  42  24  40  26 /   0   0  20   0  10
CLOUDCROFT              19  31  16  31  20 /   0  20  30  20  20
TRUTH OR CONSEQUENCES   27  48  24  41  25 /   0   0   0  20  20
SILVER CITY             28  46  24  39  26 /   0   0   0  10  50
DEMING                  26  51  25  44  25 /   0   0   0   0   0
LORDSBURG               26  53  26  45  26 /   0   0   0  10  40
WEST EL PASO METRO      36  46  28  43  31 /   0   0   0   0   0
DELL CITY               26  35  21  31  24 /   0  20  30  20  20
FORT HANCOCK            31  41  25  39  28 /   0  10  20  10   0
LOMA LINDA              31  37  23  36  25 /   0   0  20  10   0
FABENS                  31  45  26  41  29 /   0   0  10   0   0
SANTA TERESA            29  46  25  43  27 /   0   0   0   0   0
WHITE SANDS HQ          33  41  26  38  28 /   0   0  10   0  10
JORNADA RANGE           23  46  20  42  20 /   0   0   0   0   0
HATCH                   28  49  24  43  25 /   0   0   0  10   0
COLUMBUS                30  50  29  45  29 /   0   0   0   0   0
OROGRANDE               30  41  24  39  25 /   0   0  20   0  10
MAYHILL                 18  30  17  28  20 /   0  20  40  30  30
MESCALERO               19  37  16  31  20 /   0  20  30  20  20
TIMBERON                21  33  18  32  20 /   0  20  20  20  20
WINSTON                 23  45  21  38  22 /   0   0  10  20  50
HILLSBORO               28  47  23  40  24 /   0   0  10  20  30
SPACEPORT               24  48  20  43  20 /   0   0   0  10  10
LAKE ROBERTS            25  46  23  41  24 /   0   0   0  20  60
HURLEY                  27  48  24  40  25 /   0   0   0  10  40
CLIFF                   18  51  22  46  28 /   0   0   0  10  60
MULE CREEK              14  48  20  44  23 /   0   0   0  10  80
FAYWOOD                 29  47  26  39  26 /   0   0   0  10  30
ANIMAS                  27  55  29  49  30 /   0   0   0   0  40
HACHITA                 24  52  24  46  25 /   0   0   0   0  30
ANTELOPE WELLS          27  60  28  53  29 /   0   0   0   0  20
CLOVERDALE              30  56  30  53  33 /   0   0   0   0  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 11 AM TUESDAY TO 11 AM MST WEDNESDAY FOR
     NMZ411.

TX...WIND ADVISORY FROM 11 AM TUESDAY TO 11 AM MST WEDNESDAY FOR
     TXZ418.

&&

HEFNER/GRZYWACZ
Hazardous weather outlook, Dec 29, 5:39 AM MST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
539 AM MST MON DEC 29 2014

NMZ401>417-TXZ418>424-301245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
539 AM MST MON DEC 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL
WARM UP TO SEASONAL AVERAGES TODAY WITH MOSTLY SUNNY SKIES AND
WEST WINDS OF 5 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL PUSH INTO THE AREA FROM THE EAST ON
TUESDAY...LOWERING TEMPERATURES 10 TO 12 DEGREES BELOW NORMAL.
LIGHT SNOW WILL DEVELOP ALONG THE EASTERN FLANKS OF THE SACRAMENTO
MOUNTAINS BY TUESDAY AFTERNOON WITH A LIGHT MIX OF LIQUID AND
FREEZING PRECIPITATION DEVELOPING IN HUDSPETH COUNTY BY LATE
TUESDAY AFTERNOON AND EVENING. FREEZING DRIZZLE MAY CAUSE SOME
SLIPPERY SURFACES ON ROADWAYS IN HUDSPETH COUNTY BY WEDNESDAY
MORNING.

A STRONG WINTER STORM SYSTEM WILL MOVE INTO THE AREA FROM THE WEST
ON WEDNESDAY NIGHT THROUGH FRIDAY. SNOW SHOWERS AND A RAIN SNOW
MIX WILL OCCUR FOR AREAS WEST OF THE RIO GRANDE ON WEDNESDAY NIGHT
AND EARLY THURSDAY. LOWLAND RAIN AND MOUNTAIN SNOW SHOWERS WILL
SPREAD EAST DURING THE DAY ON THURSDAY. LOWLAND RAIN WILL TURN
OVER TO A RAIN SNOW MIX THURSDAY NIGHT AND EARLY FRIDAY MORNING. SOME
SNOW ACCUMULATION WILL BE POSSIBLE FOR AREAS NORTH AND WEST OF THE
LAS CRUCES BY FRIDAY MORNING. THE LARGER METRO AREAS SHOULD NOT
SEE ANY SNOW ACCUMULATION...EXCEPT ON THE LOCAL MOUNTAINS. FOR THE
MOUNTAIN ZONES...3 TO 8 INCHES OF SNOW WILL BE POSSIBLE FOR THE
GILA REGION BEGINNING WEDNESDAY NIGHT AND CONTINUING INTO FRIDAY
MORNING. THE SACRAMENTO MOUNTAINS MAY SEE 5 TO 10 INCHES OF SNOW
MAINLY THURSDAY THROUGH FRIDAY. THE SYSTEM WILL EXIT THE REGION
FRIDAY NIGHT WITH DRY CONDITIONS ON SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

In the hours before

Special weather statement, Dec 29, 1:05 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
105 PM MST MON DEC 29 2014

NMZ410>413-417-TXZ418>424-301200-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GARFIELD...HATCH...RADIUM SPRINGS...
LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA...
WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
105 PM MST MON DEC 29 2014

...WINTRY MIX OF WEATHER MOVING IN LATER TUESDAY THROUGH
FRIDAY...

A SHARP COLD FRONT WILL MOVE IN FROM THE EAST TUESDAY AFTERNOON
AND EVENING. THIS WILL CREATE BREEZY WINDS OF 10 TO 20 MPH...WITH
STRONGER GUSTS TO 45 MPH ALONG WEST SLOPES OF MOUNTAINS. THE
COLDER AIR MAY ALSO ALLOW SOME SLEET OR FREEZING DRIZZLE TO
DEVELOP LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. THE COLD AIR
NEAR THE SURFACE WILL WARM SOME ON THURSDAY AS A PACIFIC STORM
SYSTEM APPROACHES FROM THE WEST. THIS MAY LEAD TO SOME LIGHT RAIN
THURSDAY. AS THE STORM PASSES OVERHEAD FRIDAY A BETTER CHANCE OF
RAIN WILL EXIST AND WITH SLIGHTLY COOLER AIR ALOFT...SOME SNOW MAY
ALSO MIX IN WITH THIS RAIN...ESPECIALLY ABOVE 5000 FT.

NMZ414>416-301200-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
105 PM MST MON DEC 29 2014

...WINTRY MIX OF WEATHER MOVING IN LATER TUESDAY THROUGH
FRIDAY...

A COLD FRONT WILL PUSH IN TUESDAY AFTERNOON BRINGING COLDER
TEMPERATURES TO THE AREA AND BRISK WINDS WILL CREATE WIND CHILL
TEMPERATURES DROPPING INTO THE MID TEENS. SOME FLURRIES OR
FREEZING DRIZZLE ARE ALSO POSSIBLE. SOME LIGHT SNOW IS POSSIBLE
AGAIN THURSDAY AS THE PACIFIC STORM SYSTEM APPROACHES. BY FRIDAY
THIS SYSTEM WILL BE OVER THE AREA AND PERIODS OF HEAVY SNOW ARE
POSSIBLE LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON.

NMZ401-404>407-409-301200-
UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT
105 PM MST MON DEC 29 2014

...WINTRY MIX OF WEATHER MOVING IN LATE WEDNESDAY NIGHT THROUGH
FRIDAY...

A PACIFIC STORM SYSTEM WILL APPROACH THE AREA LATE WEDNESDAY NIGHT
AND PRODUCE SOME LIGHT RAIN OR LIGHT SNOW ABOVE 5500 FEET...
LASTING INTO THURSDAY AFTERNOON BEFORE DIMINISHING. BY EARLY
FRIDAY MORNING THE STORM WILL BE OVER THE AREA AND PRODUCE AREAS
OF RAIN AND SNOW THROUGH EARLY FRIDAY EVENING. SOME ACCUMULATION
IS POSSIBLE...MAINLY FROM DEMING NORTH AND WEST.

NMZ402-403-408-301200-
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON
105 PM MST MON DEC 29 2014

...WINTRY MIX OF WEATHER MOVING IN WEDNESDAY MORNING THROUGH
FRIDAY...

A COLD FRONT PUSHING IN FROM THE EAST COULD PRODUCE A FEW FLURRIES
OVER THE EAST SLOPES OF THE BLACK RANGE WEDNESDAY MORNING AND
AFTERNOON. A PACIFIC STORM SYSTEM THEN APPROACHES WEDNESDAY
NIGHT AND THURSDAY...PRODUCING AREAS OF RAIN WITH SNOW ABOVE 6000
FEET. THE STORM MOVES OVER THE AREA FRIDAY SPREADING SOME SNOW
ACROSS THE AREA. SNOW COULD BECOME HEAVY AT TIMES FRIDAY AFTERNOON
BEFORE TAPERING OFF BY EVENING.

HEFNER

Nearby

Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.